Dauphin County Drug & Alcohol Services: CALL  1 (717) 635-2254
  • Facebook - White Circle
  • Instagram - White Circle
  • Twitter - White Circle

© 2019 by Hero In The Fight. Proudly created using Wix.com.

This website was designed and developed by Penn State Harrisburg Health Education Graduate Students. WE ARE Heroes!

RECOGNIZING

AN OVERDOSE

RECOGNIZING

AN OVERDOSE

Step 1: Identify opioid overdose and check for response

  • Ask person if he or she is okay. Shout name. Gently nudge to check for a response.

  • Check for signs of opioid overdose:

    • Breathing is very slow, irregular, or has stopped

    • Center part of their eye is very small, sometimes called "pinpoint pupils"

    • Deep snorting or gurgling

    • Blue lips and/or fingertips

    • Nearby drug paraphernalia (syringes, pills, bottle caps)

    • Will not wake up or respond to voice or touch

Step 2: Call 911

  • Call for medical help.

  • Ask for help from anyone nearby.

Step 3: Give Narcan Nasal Spray

  • Remove Narcan Nasal Spray from the box.

  • Peel back the tab with the circle to open the Narcan.

  • Hold the Narcan nasal  with your thumb on the bottom of the plunger and your first and middle fingers on either side of the nozzle.

  • Gently insert the tip of the nozzle into either nostril.

  • Tilt the person’s head back and provide support under the neck with your hand. Gently insert the tip of the nozzle into one nostril, until your finger on either side of the nozzle are against the bottom of the person’s nose.

  • Press the plunger firmly to give the dose of Narcan.

  • Remove spray from nostril after giving the dose.

Step 4: Evaluate and Support

  • If the person does not respond by waking up to voice or touch or breathing normally, give another dose every 2-3 minutes.

Step 5: If NOT Breathing, Perform Rescue Breathing (CPR)

  • Place person on their back.

  • Tilt their chin up to open their airway.

  • Check to see if there is anything in their mouth blocking their airway and remove it (gum, toothpick, undissolved pills, syringe cap, cheeked Fentanyl patch).

  • Pinch their nose with one hand and place your mouth over their mouth.

  • Give 2 even, regular-sized breaths.

  • Blow enough air into their lungs to make their chest rise.

  • Breathe again.

  • Give one breath every 5 seconds until EMS arrives.

Narcan Locations

Harrisburg Pharmacy

2645 North 3rd Street Harrisburg, PA 17110

717-232-0400

Rite Aid Pharmacy

2103 North 3rd Street Harrisburg, PA 17110

717-236-4208

The Medicine Shoppe

110 South 17th Street Harrisburg, PA 17104

717-236-7588

Uptown Discount Drugs

2336 North 3rd Street Harrisburg, PA

717-236-9999

See Right Pharmacy

2647 North 6th Street Harrisburg, PA 17110

717-236-9094

Rite Aid Pharmacy

4299 Union Deposit Road, Harrisburg, PA

717-564-6750

CVS Pharmacy

6007 Allentown Blvd. Harrisburg, PA

717-540-5893

Giant Pharmacy

2300 Linglestown Road Harrisburg, PA 17110

717-545-2986

Rite Aid Pharmacy
4957 Carlisle Pike Mechanicsburg, PA
717-975-0117

recovery is possible!